MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Crack (1135); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4, a5 & a6: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Device evaluation: visual inspection revealed the handpiece was received with the plunger rod overriding the lens stuck in the cartridge tip.Viscoelastic residue was observed throughout the cartridge; stress marks were observed on the cartridge leading to a crack in the cartridge, cartridge damage, and cartridge tip damaged.No issues were observed with the lens module, device assembly, and plunger rod advancement.The plunger rod tip was observed to be broken off.The lens could not be removed from the cartridge tip; however, the lens was observed to be torn.The complaint issues of "stuck in cartridge" and "cartridge tip cracked/damaged" were identified during product evaluation.However, based on the investigation results, these issues could not be confirmed to be related to manufacturing or design problems.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed no other complaints were received for this po.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction could be identified.Attempts were made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was an issue with preloaded multifocal intraocular lens (drn00v).The lens failed to advance during loading, causing it to fold and split the cartridge, cartridge tip had patient contact.The event occurred while inserting the lens into the eye.Another johnson & johnson lens of the same model and diopter was successfully implanted.There was no patient injury, and no surgical or medical interventions were required.The patient is doing fine post-operation.No further information provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23059006
Report Number3012236936-2025-000245
Device Sequence Number8581865
Product Code MFK
UDI-Device Identifier05050474810792
UDI-Public(01)05050474810792(17)270903
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Initial Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale